Texas, 2007

Hail in Texas, April 3, 2007

April 3, 2007 · NWS EWX · 1 event in 1 county or zone

A severe thunderstorm produced hail in Llano County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

A severe thunderstorm produced hail in Llano County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 3, 5:30 PM CST, 25 minutes earlier.

Area forecast discussion, Apr 3, 5:30 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
630 PM CDT TUE APR 3 2007

.AVIATION...
A COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS THIS EVENING
INTO THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL FORM
ALONG THE FRONT AND MOVE EAST AND SOUTHEAST WITH A FEW SHOWERS
LINGERING BEHIND THE FRONT LATE TONIGHT INTO WEDNESDAY. SKIES WILL
GENERALLY BE VFR, EXCEPT MVFR CIGS CAN BE EXPECTED IN SHOWERS AND
THUNDERSTORMS AND BRIEFLY AFTER THE FRONTAL PASSAGE. SLY WINDS 5
TO 10 KTS WILL BECOME N TO NE 10 TO 15 KTS AFTER THE FRONTAL
PASSAGE.

&&

.PREV DISCUSSION... /ISSUED 606 PM CDT TUE APR 3 2007/

UPDATE...
NEW SVR WATCH 116 HIGHLIGHTS SEVERE THREAT OVER THE HILL COUNTRY
AND NORTHERN PART OF OUR I-35 CORRIDOR. POPS WERE UPDATED TO
REFLECT THE SATELLITE AND RADAR TRENDS.

PREV DISCUSSION... /ISSUED 353 PM CDT TUE APR 3 2007/

DISCUSSION...
A CLASH OF AIR MASSES TONIGHT WILL GENERATE SOME SEVERE THUNDERSTORMS
OVER THE NORTHEAST COUNTIES. THE INCOMING COLD AIRMASS WILL SEND
TEMPERATURES DOWN TO 10 DEGREES BELOW NORMAL WEDNESDAY THROUGH
FRIDAY. BUT BEFORE IT DOES, OUR CURRENT MOIST UNSTABLE AIRMASS
WILL SUPPLY COPIOUS MOISTURE AND ENERGY FOR THE PRODUCTION
OF SHOWERS AND THUNDERSTORMS. THIS COLD AIRMASS WILL BE
REINFORCED OVER THE WEEKEND WITH ANOTHER SHOT AT SHOWER ACTIVITY.
OVERRUNNING CLOUDINESS WILL HELP KEEP MAX TEMPS ON THE COOL SIDE.
WINDS WILL FLIP FLOP BETWEEN NORTHEAST AND SOUTHEAST THROUGH THIS
PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              63  72  52  69  55 /  60  40  10  -   20
AUSTIN BERGSTROM INTL AIRPORT  62  70  51  70  51 /  60  40  10  -   20
DEL RIO INTL AIRPORT           64  74  58  77  61 /  10  20  10  -   10
SAN ANTONIO INTL AIRPORT       67  70  53  71  54 /  40  40  10  -   10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18/04
Hazardous weather outlook, Apr 3, 2:45 PM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
345 PM CDT TUE APR 3 2007

TXZ171>173-183>194-202>209-217>225-228-041100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
345 PM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING THROUGH
LATE TONIGHT OVER THE NORTHEASTERN COUNTIES OF SOUTH CENTRAL
TEXAS...FROM BURNET AND LLANO COUNTY AND EXTENDING SOUTHEAST TO LEE
AND BASTROP COUNTIES.  THE MAIN THREATS FROM THE STRONGER
THUNDERSTORMS WOULD BE DAMAGING HAIL AND WINDS.  THIS WILL BE
ASSOCIATED WITH A COLD FRONT...FORECAST TO MOVE OVER THE AREA
TONIGHT AND BRING WIDELY SCATTERED SHOWERS OR THUNDERSTORMS TO THE
AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE FOR SHOWERS WEDNESDAY.  ANOTHER COLD FRONT IS
FORECAST TO MOVE ACROSS THE AREA FRIDAY AND FRIDAY NIGHT...
WITH A CHANCE OF SHOWERS EXPECTED.  THIS WILL BE REINFORCED BY
ANOTHER WAVE OF COLD AIR ON SATURDAY AND SATURDAY NIGHT. THERE IS A
CHANCE OF RAIN OR SHOWERS WITH THE COLDER AIR ON SATURDAY AND
SUNDAY.  DRY WEATHER IS EXPECTED IN THE EARLY PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING IN THE NORTHEASTERN
COUNTIES.

In the hours before

Special weather statement, Apr 3, 2:46 PM CST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
346 PM CDT TUE APR 3 2007

TXZ171>173-183>194-202>209-217>225-228-040015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
346 PM CDT TUE APR 3 2007

...EARLY APRIL OF 2007 WEATHER CHANGES COMING...

A COLD FRONT IS FORECAST TO MOVE ACROSS SOUTH CENTRAL TEXAS
TONIGHT...BRINGING AN INCREASING CHANCE FOR SHOWERS OR
THUNDERSTORMS.  THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
THIS EVENING THROUGH LATE TONIGHT OVER THE NORTHEASTERN COUNTIES
OF SOUTH CENTRAL TEXAS...FROM BURNET AND LLANO COUNTY AND
EXTENDING SOUTHEAST TO LEE AND BASTROP COUNTIES. THE MAIN THREATS
FROM THE STRONGER THUNDERSTORMS WOULD BE DAMAGING HAIL AND WINDS.
THIS WILL BE ASSOCIATED WITH A COLD FRONT...FORECAST TO MOVE OVER
THE AREA TONIGHT AND BRING WIDELY SCATTERED SHOWERS OR
THUNDERSTORMS TO THE AREA.

AFTER THE FIRST SURGE OF COOLER AIR WEDNESDAY...ANOTHER
COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA FRIDAY AND
FRIDAY NIGHT...WITH A CHANCE OF SHOWERS POSSIBLE.  THIS WILL
BE REINFORCED BY ANOTHER WAVE OF COLD AIR ON SATURDAY AND
SATURDAY NIGHT...BRINGING CONTINUED COOLER THAN USUAL
TEMPERATURES TO THE AREA FOR EARLY APRIL. THERE IS A CHANCE OF
RAIN OR SHOWERS WITH THE COLDER AIR ON SATURDAY AND SUNDAY.

DRY WEATHER AND A WARMING TREND IS EXPECTED IN THE EARLY TO
MID PART OF NEXT WEEK.

The radar

The Ft Hood radar (KGRK), 143 km away, was scanning. The volume nearest the first event began at 23:54 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Llano

When
April 3, 5:55 PM CST to 6:05 PM CST
Where
Llano County, 16 mi NW of Llano
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
30.914, -98.861

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27691.